Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 150, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 3, 2021, 6:35 PM CDT for Coal County, Hughes County, Pontotoc County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- May 3, 2021, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coal County, OK, Hughes County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS54 KOUN 032335
SVROUN
OKC029-063-123-040015-
/O.NEW.KOUN.SV.W.0150.210503T2335Z-210504T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
635 PM CDT Mon May 3 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Coal County in southeastern Oklahoma...
East central Pontotoc County in east central Oklahoma...
Southwestern Hughes County in southeastern Oklahoma...
* Until 715 PM CDT.
* At 635 PM CDT, a severe thunderstorm was located 6 miles northeast
of Stonewall, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Allen, Gerty and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3463 9651 3478 9651 3497 9632 3475 9618
TIME...MOT...LOC 2335Z 237DEG 18KT 3473 9647
HAIL...1.00IN
WIND...60MPH
$$
Mahale1 follow-up statement
415
WWUS54 KOUN 032358
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
658 PM CDT Mon May 3 2021
OKC123-040008-
/O.CAN.KOUN.SV.W.0150.000000T0000Z-210504T0015Z/
Pontotoc OK-
658 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PONTOTOC COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3475 9618 3467 9641 3489 9640 3497 9632
TIME...MOT...LOC 2358Z 242DEG 20KT 3478 9631
$$
OKC029-063-040015-
/O.CON.KOUN.SV.W.0150.000000T0000Z-210504T0015Z/
Coal OK-Hughes OK-
658 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL COAL AND SOUTHWESTERN HUGHES COUNTIES...
At 658 PM CDT, a severe thunderstorm was located near Gerty, moving
northeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Gerty and Atwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3475 9618 3467 9641 3489 9640 3497 9632
TIME...MOT...LOC 2358Z 242DEG 20KT 3478 9631
HAIL...1.00IN
WIND...70MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:28 PM CDT, 7 minutes earlier.
Area forecast discussion, May 3, 6:28 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon May 3 2021 MVFR cigs will return later tonight mainly after 06Z for most terminals. Winds will remain northerly around 15 kt with some stronger gusts before 09Z. A few showers and tsra are expected mainly after 06Z near SPS, PNC, and SWO. && .UPPER AIR... Issued at 203 PM CDT Mon May 3 2021 A 19Z May 3 Upper Air flight was done today. A 0Z flight currently is not planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 63 44 70 / 40 40 0 0 Hobart OK 52 68 43 73 / 40 10 0 0 Wichita Falls TX 57 69 46 75 / 40 10 0 0 Gage OK 46 66 41 74 / 60 10 0 10 Ponca City OK 51 65 41 68 / 50 40 0 10 Durant OK 59 68 46 73 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...03
Hazardous weather outlook, May 3, 12:17 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1217 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-041730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1217 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms from 6 PM to midnight across portions of southern and eastern Oklahoma. The enhanced risk area is near and east of a line from Allen to Fittstown to Lake Murray. Tornadoes will be possible with supercells that develop in the enhanced area, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There is a medium potential of tornadoes in southeast Oklahoma, generally east of a line from Allen to Fittstown to Lake Murray. There is a slight risk of severe thunderstorms south and east of a line from Eldorado to Marlow to Noble and Cushing. A cold front will move through Oklahoma and north Texas today. Scattered showers and thunderstorms will be possible through this afternoon north of the cold front, but these storms are not expected to be severe through much of the day. By early this evening, additional thunderstorms are expected to develop near the cold front across southeastern Oklahoma and these thunderstorms may be severe with the potential of tornadoes, large hail and strong winds. Low-level wind shear will be enough for an isolated tornado threat with the strongest storms in southeast Oklahoma near and ahead of the cold front. Farther north and west, additional elevated thunderstorms may develop in west Texas and move east across north Texas and southern Oklahoma this evening north of the cold front. The primary risk with these storms will be large hail up to the size of golf balls. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 3, 5:36 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 6 N LONE GROVE 34.27N 97.26W
05/03/2021 E1.00 INCH CARTER OK EMERGENCY MNGR
JEHOVAH ROAD JUST NORTH OF OIL CITY ROAD.
REPORT IN NWS CHAT.
&&
RCBLocal storm report, May 3, 5:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL DAVIS 34.50N 97.12W
05/03/2021 E1.00 INCH MURRAY OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
RCBSpecial weather statement, May 3, 5:50 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
550 PM CDT Mon May 3 2021
OKZ004-005-032315-
Harper OK-Woods OK-
550 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and
northwestern Woods Counties Until 615 PM CDT...
AT 547 PM CDT, a strong thunderstorm was located near Selman, moving
northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Buffalo and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9915 3683 9906 3678 9923 3680 9929
3677 9929 3670 9956 3687 9965 3700 9936
TIME...MOT...LOC 2247Z 246DEG 30KT 3682 9953
03Local storm report, May 3, 6:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 S ADA 34.77N 96.66W
05/03/2021 E1.00 INCH PONTOTOC OK PUBLIC
LOCATION ESTIMATED FROM RADAR.
&&
RCBSpecial weather statement, May 3, 6:09 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
609 PM CDT Mon May 3 2021
OKZ050-032345-
Love OK-
609 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love County Until 645 PM CDT...
AT 608 PM CDT, a strong thunderstorm was located 6 miles west of
Thackerville, moving north at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Marietta, Thackerville, Overbrook, Burneyville and southern Lake
Murray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9719 3382 9721 3385 9717 3392 9721
3390 9725 3386 9726 3389 9731 3385 9733
3388 9733 3383 9736 3382 9739 3407 9735
3407 9697 3403 9697 3386 9706 3385 9709
3384 9707 3372 9714
TIME...MOT...LOC 2308Z 201DEG 36KT 3378 9726
MahaleSpecial weather statement, May 3, 6:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 625 PM CDT Mon May 3 2021 OKZ031-032-040000- Hughes OK-Seminole OK- 625 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and east central Seminole Counties Until 700 PM CDT... AT 624 PM CDT, a strong thunderstorm was located 4 miles west of Holdenville, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Holdenville, Wewoka, Horntown, Yeager and Spaulding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3500 9657 3510 9658 3527 9631 3507 9614 TIME...MOT...LOC 2324Z 242DEG 27KT 3507 9648 Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 49 min |
| May 3, 5:05 PM CDT | Special Weather Statement | OUN | Carter | 25 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Murray | 51 min |
| May 3, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 51 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 26 min |
| May 3, 5:50 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 67 min |
| May 3, 6:00 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Love, Murray, Pontotoc | 5 hr |
| May 3, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 58 min |
| May 3, 6:09 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 33 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Love | 26 min |
| May 3, 6:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| May 3, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 42 min |
| May 3, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 37 min |
| May 3, 6:39 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 8 min |
| May 3, 6:50 PM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| May 3, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray, Pontotoc | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.